MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3506004BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/18/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient with mentor memorygel breast implants experienced rupture on the left side post-operatively, which was confirmed via mri.As a result, the patient underwent device removal.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On apr 22, 2026, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was ruptured and received in two parts.In addition, a crease/fold, was observed at the edge of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.The instructions for use states that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On mar 23, 2026, additional information was received indicating the replacement devices were mentor gel breast implants (serial numbers (b)(6)).Manufacturer¿s reference number: (b)(4).